Have been taking lyrica for about a year now, have been contemplating trying to come off of it because I dont exactly want to be on a medication like this long term, but at the same time if i miss a dose my body goes crazy and I’m in agony. Has anyone had an experience with coming off of it and finding an alternative? Or would best idea be to just keep taking it? Thanks everyone!
Twice now in the last five years or so, I’ve thought Lyrica wasn’t working and started going down one pill every two weeks (if you go down faster, you will get very ill)!! Anyway, by the time I got down to one pill both times, my pain was so bad, I had to increase them back to where they were! I’ve realized not to do it again and it IS DEFINITELY helping!!
Oh wow, that is scary. Fortunately for me, I didn't experience that when I stopped right before I got pregnant. I quit the medication three months before we conceived and I didn't experience any problems. Sadly, my experience doesn't mean it will be someone else's we are so different.
I have been offered Lyrica but I have been always afraid of the side effects. Also, people have difficulty of stopping it,so I don't have personal experience, but.
Below is a link about a case of a women who's symptoms started after she was going through the pregabalin taper.
"She was admitted to hospital with complaints of chest pain, extreme weakness of legs, diffuse body tremors, aches, worsening of anxiety, insomnia, and increased fearfulness. She described her chest pain as "floating" from the left to the right side with radiation into her right arm, jaw, and right upper back associated with occasional dyspnea, palpitations, and dizziness."
Pregabalin-associated Discontinuation Symptoms: A Case Report
Naveed S, Faquih AE, Chaudhary AMD. Pregabalin-associated Discontinuation Symptoms: A Case Report. Cureus. 2018;10(10):e3425. Published 2018 Oct 8. doi:10.7759/cureus.3425
I had no side effects at all other than gaining about 30 pounds in the first three months. I haven't been able to get rid of the weight, but I am not gaining any more which is good. I get so much relief from Lyrica it is unbelievable. I would not be without it. I have tried many things over the last 12 to 14 years and this is the only one that helps along with my Tramadol and sometimes a muscle relaxer. I try and stretch and move about as much as possible and I have done PT and I do get trigger point injections when I can afford them. I used to get those every two weeks, they help me a lot. Everyone is different and meds affect us all differently, but if the side effects outweigh the benefits it isn't worth it. On the other hand if the benefits outweigh any side effects, it is worth it. Gentle Hugs.
If It works take it! I'm on Gabapentin my doctor just increased my dose (not helping as much as it used to). take it from someone who has had to take daily meds for 49 years, if somthing works and you have no side effects take it.
I'm also on medical marijuana which helps a lot. I'm not to keen on the smell.
I tried Lyrica it worked, but the side effects were terrible. Constant dizziness,
fatigue, nausea couldn't function. So If it works for you stick with it.